Ask a Pharmacist Expert Forum
depakote
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
depakote
I was wondering if depakote is worth the risk i am so scared to take fearing i might end up with some sort of vital organ failure. I also have bradicardia will this med cause a heart problem for me?
Discussion is closed
Cancel
1 Answers
1 Answers
Page 1 of 1
4475871 tn?1355180944
Depakote (divalproex) is a an anticonvulsant medication that has been used safely and effectively by many patients to treat seizures, mania, for migraine prophylaxis, or diabetic neuropathy. As with starting any medication, you should discuss with your doctor the risks vs benefits.

To ensure the safety of divalproex, you should have a number of tests such as liver enzyme tests and complete blood count done when you start divalproex and at periodic intervals while taking.

Bradycardia is a rare (less than 1% of occurrence) side effect of divalproex. Other cardiovascular side effects, such as tachycardia, have also been reported and you should discuss this with your doctor to review the risks vs benefits of starting divalproex.
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now